MAUDE Adverse Event Report: DEPUY IRELAND - 9616671 RECLAIM PRX BDY CONE 20X85; RECLAIM IMPLANT : HIP FEMORAL STEM

DEPUY IRELAND - 9616671 RECLAIM PRX BDY CONE 20X85; RECLAIM IMPLANT : HIP FEMORAL STEM
Model Number 1975-20-085
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/05/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the surgeon removed a non-depuy medial stem due to metallosis: surgeon removed the stem and cup and to replace with reclaim, after preparation for reclaim with distal reamers, distal stem was inserted down and surgeon tried to engage the reclaim body onto the distal stem but it wouldn¿t engage.After several attempts tamping the body onto the distal stem another x-ray was obtained and revealed that as surgeon was trying to engage the body to the stem the distal part of the stem split the femur and surgeon had to remove the stem and proximal body and put in a larger and longer distal diameter stem and prepare the proximal portion of the femur for another body.Once he cabled the femur surgeon re-trialed put in final depuy implants.Surgery time was extended to 60 minutes.Right hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned device finds nothing outward to suggest product error in manufacture or materials.It is noted there is damage/evidence of attempted use.A search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Device history review: a search of the depuy nonconformance (nc) quality system found no nc¿s associated with this product/lot combination.Corrected: h3.

Brand Name
RECLAIM PRX BDY CONE 20X85
Common Device Name
RECLAIM IMPLANT : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY IRELAND - 9616671
loughbeg ringaskiddy co.
cork
EI 
MDR Report Key11254632
Report Number1818910-2021-02157
Device Sequence Number11658355
Product Code KWA
UDI-Device Identifier10603295076889
UDI-Public10603295076889
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1975-20-085
Device Catalogue Number197520085
Device Lot NumberJ86R63
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/04/2021
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer03/04/2021
05/11/2021
Initial Report FDA Received Date01/29/2021
Supplement Report FDA Received Date03/09/2021
05/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RECLAIM DISTAL TAPERED 15X140.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR